Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 168, NWS Atlanta, GA

August 17, 2014Coweta County, Fayette County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 17, 2014, 6:41 PM EDT for Coweta County, Fayette County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2014, 6:41 PM EDT (22:41 UTC)
Expired
Aug 17, 2014, 7:14 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Coweta County, GA, Fayette County, GA

The radar

The Atlanta radar (KFFC), 7 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1307 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WUUS52 KFFC 172241
SVRFFC
GAC077-113-172330-
/O.NEW.KFFC.SV.W.0168.140817T2241Z-140817T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT SUN AUG 17 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 730 PM EDT

* AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60   
  MPH AND UP TO QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR      
  SHARPSBURG...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PEACHTREE CITY...SENOIA...BROOKS...FAYETTEVILLE AND WOOLSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3341 8471 3346 8439 3345 8438 3343 8440
      3341 8439 3330 8439 3329 8442 3326 8444
      3325 8451 3323 8451 3329 8472
TIME...MOT...LOC 2241Z 268DEG 16KT 3336 8464

$$
1 follow-up statement
101 
WWUS52 KFFC 172314
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT SUN AUG 17 2014

GAC077-113-172322-
/O.CAN.KFFC.SV.W.0168.000000T0000Z-140817T2330Z/
COWETA GA-FAYETTE GA-
714 PM EDT SUN AUG 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE AND
SOUTHEASTERN COWETA COUNTIES IS CANCELLED...

WHILE THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND 
IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER...THERE ARE STILL
STRONG STORMS JUST WEST OF THE AREA MOVING SOUTHEAST AT 10 MPH THAT 
CAN PRODUCE PEA SIZED HAIL AND 45 MPH WINDS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

LAT...LON 3341 8471 3346 8439 3345 8438 3343 8440
      3341 8439 3330 8439 3329 8442 3326 8444
      3325 8451 3323 8451 3329 8472
TIME...MOT...LOC 2312Z 268DEG 16KT 3336 8447

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:30 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 17, 3:30 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT SUN AUG 17 2014

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
AN UPPER LEVEL DISTURBANCE PUSHING ACROSS THE OHIO AND TN VALLEY
REGIONS... ALONG WITH INCREASING LOW-MID LEVEL MOISTURE HAS SPARKED
A LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY MOVING ACROSS CENTRAL
TN AND NE AL AND INTO NW GA THIS AFTERNOON. THIS CONVECTION WILL
SPREAD ACROSS NORTH AND WEST CENTRAL GA DURING THE EARLY TO MID
EVENING HOURS. EARLIER... A FEW STORMS EMBEDDED WITHIN THE LINE OF
CONVECTION ACROSS NE AL DID PROMPT A SEVERE THUNDERSTORM WARNING
FROM THE HUNTSVILLE WEATHER OFFICE... SUGGESTING A THREAT OF
ISOLATED BRIEF STRONG DOWNBURST WINDS CANNOT BE RULED OUT ACROSS
PARTS OF NW AND WEST CENTRAL GA THROUGH THE EARLY EVENING HOURS.
AFTER THAT... EXPECT THIS LINE OF CONVECTION TO GRADUALLY DIMINISH
THROUGH THE MID TO LATE EVENING HOURS WITH LOSS OF DAYTIME HEATING.
ELSEWHERE... MAINLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED...
BUT CANNOT RULE OUT A STRAY THUNDERSTORM ACROSS PARTS OF CENTRAL GA
THROUGH THE LATE AFTERNOON AND EARLY EVENING... BUT NOTHING STRONG
TO SEVERE IS EXPECTED ELSEWHERE DUE TO SOME WARM MID LEVEL CAPPING.
WILL HOLD ONTO A CHANCE OF CONVECTION ACROSS NORTH GA OVERNIGHT AND
SLIGHT CHANCE CENTRAL DUE TO CONTINUED UPPER SHORT WAVE ENERGY
INFLUENCE OVERNIGHT. MODELS AGREE ON ANOTHER UPPER DISTURBANCE
APPROACHING THE STATE LATE ON MONDAY AND CONTINUING THROUGH MONDAY
NIGHT. WILL SHOW A CHANCE OF CONVECTION ACROSS ALL OF NORTH GA FOR
MONDAY-MONDAY NIGHT... AND SPREAD THAT CHANCE INTO CENTRAL GA BY
MONDAY AFTERNOON WITH DAYTIME HEATING. ALTHOUGH SEVERE STORMS ARE
NOT EXPECTED MONDAY AFTERNOON AT THIS TIME... MODELS ARE SHOWING
AROUND 2000-3000 J/KG OF SURFACE BASED CAPE ALONG WITH SOME MODERATE
LOW LEVEL SHEAR BY MID-LATE AFTERNOON AHEAD OF THE APPROACHING
SECOND DISTURBANCE. THIS SUGGEST A FEW STRONG TO EVEN POSSIBLY
SEVERE STORMS MAY BE POSSIBLE ACROSS MAINLY NORTH GA BY LATE MONDAY
AFTERNOON. THIS THREAT SHOULD GREATLY DIMINISH INTO THE LATE MONDAY
EVENING HOURS WITH LOSS OF HEATING...HOWEVER SCATTERED CONVECTION IS
EXPECTED TO PERSIST AS THE DISTURBANCE MOVES ACROSS THE STATE MONDAY
NIGHT.

AS FOR TEMPERATURES... WILL LEAN TOWARD A MAV AND MET BLEND THROUGH
THE SHORT TERM WITH MODERATING TEMPS ONGOING AND SOME UNCERTAINTY ON
CLOUDINESS TIMING ACROSS THE AREA.

39

.LONG TERM /TUESDAY THROUGH SUNDAY/...
MODELS SHOW ANOTHER SHORTWAVE MOVING ACROSS THE SOUTHEAST
TUESDAY...BUT SHOW SOME DIFFERENCES IN TERMS OF TIMING. SREF AND
NAM REMAIN THE FASTEST WHILE THE ECMWF AND GFS ARE ON THE SLOWER
SIDE. HAVE LEANED TOWARD THE SLOWER SIDE OF GUIDANCE AND KEPT THE
CHANCE POPS IN THE FORECAST FOR TUESDAY. BY THE END OF THE
WEEK...AN UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL GULF STATES
HELPING TO LIMIT SOME OF THE CONVECTION ACROSS THE CWA...BUT NOT
COMPLETELY SHUT IT OFF. FOR MUCH OF THE AREA THOUGH...ONLY A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE END OF THE WEEK INTO
NEXT WEEKEND. THE UPPER RIDGE WILL ALLOW FOR A SLIGHT WARMING
TREND BY THE END OF THE WEEK...WITH MAX TEMPS REACHING THE MID
90S.

11

&&

.AVIATION...
18Z UPDATE...
AN UPPER DISTURBANCE WILL HELP SPARK SCATTERED SHOWERS AND A FEW
THUNDERSTORMS AROUND THE TAF SITES THIS AFTERNOON... WARRANTING A
TEMPO 18-22Z -SHRA FOR MOST TAF SITES TODAY. VFR CONDITIONS WILL
PREVAIL UNTIL MVFR CIGS SPREAD IN FROM THE SSW LATE TONIGHT AND
PERSIST THROUGH AROUND 15-16Z MON. THE SAME UPPER DISTURBANCE WILL
DRAW CLOSER ON MONDAY... AND SPARK SCATTERED THUNDERSTORMS AROUND
MONDAY AFTERNOON. THIS THREAT HAS PROMPTED ADDING A PROB30 18-24Z
-TSRA FOR MON AFTERNOON. WESTERLY WINDS WILL PERSIST THROUGH THE
TAF PERIOD... WITH SPEEDS LESS THAN 10 KTS THIS AFTERNOON...LESS
THAN 6KTS TONIGHT... THEN 10-12KTS ON MON.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON MVFR CIGS LATE TONIGHT AND TEMPO TSRA MONDAY
AFTERNOON.
HIGH CONFIDENCE REMAINING ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  92  71  92 /  20  40  40  30
ATLANTA         72  90  72  89 /  30  40  40  30
BLAIRSVILLE     69  83  67  86 /  40  50  40  30
CARTERSVILLE    70  89  70  88 /  40  50  40  30
COLUMBUS        73  94  73  92 /  30  40  30  30
GAINESVILLE     72  89  71  89 /  30  50  40  30
MACON           72  94  72  92 /  20  30  20  30
ROME            70  89  70  90 /  40  50  40  30
PEACHTREE CITY  69  91  70  90 /  20  40  40  30
VIDALIA         74  94  75  94 /  20  30  20  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....11
AVIATION...39
Hazardous weather outlook, Aug 17, 3:40 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SUN AUG 17 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
340 PM EDT SUN AUG 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO
TONIGHT.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...
OCCASIONAL TO FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN.

DISCUSSION...
THERE IS ENOUGH INSTABILITY ACROSS THE AREA THAT A FEW OF THE
STORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG AND AN
ISOLATED SEVERE STORM CANNOT BE RULE OUT. SHOWERS AND
THUNDERSTORMS SHOULD WEAKEN WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOONS AND EVENINGS.

WEATHER HAZARDS EXPECTED...

THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...
OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS.

DISCUSSION...

ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM
DEVELOPMENT SOMEWHAT BY TUESDAY INTO NEXT WEEKEND...ISOLATED TO
SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE
AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT
FOR WIDESPREAD SEVERE WEATHER AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE
WEB AT WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 17, 5:43 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT SUN AUG 17 2014

GAZ037-049-050-172215-
543 PM EDT SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...40 MPH WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING IN OCONEE...MORGAN AND GREENE
COUNTIES UNTIL 615 PM EDT...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MADISON...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OCONEE...MORGAN AND GREENE COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MADISON...APALACHEE...
SALEM...WRAYSWOOD AND GRESHAMVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3376 8327 3364 8320 3356 8328 3359 8356
      3373 8354
TIME...MOT...LOC 2143Z 270DEG 17KT 3363 8347
Special weather statement, Aug 17, 5:46 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT SUN AUG 17 2014

GAZ006-007-172215-
546 PM EDT SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FANNIN AND GILMER COUNTIES UNTIL 615 PM EDT...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES MILL...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FANNIN AND GILMER COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE COHUTTA WILDERNESS...JONES MILL...
COLWELL...HIGDON...CHERRY LOG...HEMP...DIAL...HURST...LOVING...
MORGANTON...MINERAL BLUFF...BLUE RIDGE...EPWORTH AND
MCCAYSVILLE-COPPERHILL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3499 8414 3495 8418 3491 8412 3488 8411
      3485 8414 3481 8414 3473 8421 3477 8464
      3482 8459 3484 8459 3486 8462 3499 8462
TIME...MOT...LOC 2146Z 270DEG 17KT 3491 8458
Special weather statement, Aug 17, 6:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
617 PM EDT SUN AUG 17 2014

GAZ053-054-172245-
617 PM EDT SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN COWETA AND
FAYETTE COUNTIES UNTIL 645 PM EDT...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THOMAS CROSSROADS...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE UP TO PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH
AS IT MOVES ACROSS COWETA AND FAYETTE COUNTIES THROUGH 645 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MADRAS...MORELAND...NEWNAN...THOMAS CROSSROADS...
TURIN...SHARPSBURG...TYRONE...FAYETTEVILLE...STARRS MILL...PEACHTREE
CITY AND SENOIA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3348 8445 3326 8447 3325 8451 3324 8450
      3322 8451 3322 8454 3328 8483 3346 8483
TIME...MOT...LOC 2217Z 270DEG 14KT 3337 8472
Special weather statement, Aug 17, 6:24 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EDT SUN AUG 17 2014

GAZ058>060-071>073-172300-
624 PM EDT SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN PUTNAM...MONROE...JONES...BALDWIN...BUTTS AND JASPER
COUNTIES UNTIL 700 PM EDT...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM INDIAN SPRINGS STATE PARK TO BRADLEY...
MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS PUTNAM...MONROE...JONES...BALDWIN...BUTTS AND JASPER
COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE JARRELL PLANTATION...BERNER...JULIETTE...WAYSIDE...
INDIAN SPRINGS STATE PARK...BRADLEY...FLOVILLA...STARK...ROUND OAK...
HILLSBORO...HADDOCK...MCELHENEYS CROSSROADS...BLOUNTSVILLE...
ADGATEVILLE AND BROWNS CROSSING. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3334 8390 3337 8374 3331 8348 3320 8335
      3305 8333 3300 8369 3313 8386 3323 8403
TIME...MOT...LOC 2225Z 253DEG 20KT 3323 8393 3316 8374
          3300 8355
Special weather statement, Aug 17, 6:38 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
638 PM EDT SUN AUG 17 2014

GAZ052>054-066-067-172330-
638 PM EDT SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN TROUP...MERIWETHER...COWETA...FAYETTE AND HEARD COUNTIES UNTIL 730
PM EDT...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SHARPSBURG TO WARESVILLE...MOVING
SOUTHEAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TROUP...MERIWETHER...COWETA...FAYETTE AND HEARD COUNTIES
THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE POWERS CROSSROADS...HANDY...NEWNAN...GLENN...WARESVILLE...
TEXAS...FRANKLIN...SHARPSBURG...TURIN...MORELAND...ABBOTTSFORD...
SENOIA...CORINTH...STARRS MILL AND WARES CROSSROADS. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3328 8527 3338 8505 3340 8440 3332 8438
      3326 8444 3325 8451 3318 8450 3304 8522
TIME...MOT...LOC 2238Z 305DEG 11KT 3333 8467 3332 8495
          3323 8516
Special weather statement, Aug 17, 6:39 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT SUN AUG 17 2014

GAZ006>008-015-016-172315-
639 PM EDT SUN AUG 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITE...UNION...LUMPKIN...FANNIN AND GILMER COUNTIES UNTIL 715 PM
EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DIAL...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITE...UNION...LUMPKIN...FANNIN AND GILMER COUNTIES THROUGH 715 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MARION...
PISGAH...STOVER CREEK SHELTER...DIAL...BLACK GAP SHELTER...SPRINGER
MOUNTAIN SHELTER...MARGRET...HAWK MOUNTAIN SHELTER...CAMP MERRILL...
GADDISTOWN...GOOCH MOUNTAIN SHELTER...SUCHES...BLOOD MOUNTAIN
SHELTER...WOODS HOLE SHELTER AND WHITLEY GAP SHELTER. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3473 8382 3455 8379 3452 8399 3460 8419
      3462 8419 3460 8422 3463 8429 3469 8434
      3482 8430
TIME...MOT...LOC 2239Z 288DEG 23KT 3471 8420

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 2:45 PM EDTSpecial Weather StatementFFCCarroll30 min
Aug 17, 3:13 PM EDTSpecial Weather StatementFFCCoweta32 min
Aug 17, 3:45 PM EDTSpecial Weather StatementFFCClayton, Fayette30 min
Aug 17, 3:53 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker52 min
Aug 17, 4:10 PM EDTSpecial Weather StatementFFCChattahoochee, Harris, Marion, Muscogee, Schley50 min
Aug 17, 4:33 PM EDTSpecial Weather StatementFFCGwinnett27 min
Aug 17, 4:42 PM EDTSpecial Weather StatementFFCTalbot, Upson48 min
Aug 17, 4:45 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield30 min
Aug 17, 4:58 PM EDTSpecial Weather StatementFFCCarroll32 min
Aug 17, 5:06 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett24 min
Aug 17, 5:06 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton39 min
Aug 17, 5:09 PM EDTSpecial Weather StatementFFCCobb, Paulding36 min
Aug 17, 5:43 PM EDTSpecial Weather StatementFFCMorgan32 min
Aug 17, 5:46 PM EDTSpecial Weather StatementFFCFannin29 min
Aug 17, 6:17 PM EDTSpecial Weather StatementFFCCoweta, Fayette28 min
Aug 17, 6:24 PM EDTSpecial Weather StatementFFCButts, Jasper, Jones36 min
Aug 17, 6:38 PM EDTSpecial Weather StatementFFCCoweta, Heard52 min
Aug 17, 6:39 PM EDTSpecial Weather StatementFFCLumpkin36 min
Aug 17, 7:10 PM EDTSpecial Weather StatementFFCWilkes35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.